3 doctors weighed in:

Been on paroxetine for 15 days and some days I feel like I'm really down feeling. Is this a side effect that will go away as I get used to the meds?

3 doctors weighed in
Dr. Patricia Foster
Psychiatry
1 doctor agrees

In brief: See MD

Assume you're taking paroxetine, an antidepressant, for depression.
Unlikely 'feeling down' is a side-effect. More likely you are not on a therapeutic dose or this may not be the best med for you. You need a follow-up visit with your prescribing doctor to assess. Suggest you see a psychiatrist if you're not already. Hope this helps.

In brief: See MD

Assume you're taking paroxetine, an antidepressant, for depression.
Unlikely 'feeling down' is a side-effect. More likely you are not on a therapeutic dose or this may not be the best med for you. You need a follow-up visit with your prescribing doctor to assess. Suggest you see a psychiatrist if you're not already. Hope this helps.
Dr. Patricia Foster
Dr. Patricia Foster
Thank
1 comment
Dr. Enrique Madrigal-segura
I agree, except that 2 weeks might not be long enough to consider the that even at a therapeutic dose it will not work. Also, Paroxetine could have been prescribed for anxiety or OCD.

In brief: Target symptoms

Depending on your baseline symptoms or presence or not functional impairment, the Paroxetine and other SSRI's have a latency period, sometimes with significant side effects for a few days.
It is noted that the medication usually take 2-3 weeks to kick in. It is also worth mentioning that nature of the problem is a factor, for instance if the Dx is OCD, Depression, panic attacks or an anxiety dis.

In brief: Target symptoms

Depending on your baseline symptoms or presence or not functional impairment, the Paroxetine and other SSRI's have a latency period, sometimes with significant side effects for a few days.
It is noted that the medication usually take 2-3 weeks to kick in. It is also worth mentioning that nature of the problem is a factor, for instance if the Dx is OCD, Depression, panic attacks or an anxiety dis.
Dr. Enrique Madrigal-segura
Dr. Enrique Madrigal-segura
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors